Alert archive / Iowa / Wind Chill Advisories in 2013
Wind Chill Advisory 3, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Jan 23, 2013, 3:28 AM CST for 8 counties in Iowa; 5 counties in Wisconsin; 7 counties in Minnesota. It took effect at Jan 23, 2013, 8:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2013, 3:28 AM CST (09:28 UTC)
- In effect from
- Jan 23, 2013, 8:00 PM CST
- Expired
- Jan 24, 2013, 6:11 AM CST
- In force
- 10 hr
- Issued by
- NWS La Crosse, WI
Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI, Clark County, WI, Jackson County, WI, Taylor County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 54 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 111 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
899 WWUS43 KARX 230928 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 328 AM CST WED JAN 23 2013 ...BITTERLY COLD AIR MOVING IN TONIGHT... .WIND CHILLS WILL DROP INTO THE 20 TO 25 DEGREES BELOW ZERO RANGE TONIGHT AS COLDER AIR MOVES IN FROM THE NORTH. WINDS WILL BE ON THE INCREASE THIS AFTERNOON INTO TONIGHT AFTER A COLD FRONT MOVES THROUGH THE REGION WITH SOME GUSTS IN THE 20 TO 25 MPH RANGE. IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ017-029-032>034- 231730- /O.NEW.KARX.WC.Y.0003.130124T0200Z-130124T1500Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA- MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...CHARLES CITY...NEW HAMPTON... ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS 328 AM CST WED JAN 23 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST THURSDAY. * WIND CHILL VALUES OF 20 TO 25 DEGREES BELOW ZERO CAN BE EXPECTED TONIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ HALBACH WEATHER.GOV/LACROSSE
6 follow-up statements
016 WWUS43 KARX 231606 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1006 AM CST WED JAN 23 2013 ...ANOTHER BLAST OF BITTER COLD AIR TONIGHT INTO THURSDAY MORNING... .WIND CHILL VALUES WILL BE IN THE 20 TO 25 DEGREE BELOW ZERO RANGE LATER TONIGHT INTO THURSDAY MORNING AS AN ARCTIC FRONT SWEEPS THROUGH THE REGION. SUSTAINED NORTHWEST WINDS 1O TO 20 MPH WITH GUSTS UP TO 30 MPH AT TIMES CAN BE EXPECTED...ALONG WITH OVERNIGHT TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO. IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ017-029-032>034- 240015- /O.CON.KARX.WC.Y.0003.130124T0200Z-130124T1500Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA- MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...CHARLES CITY...NEW HAMPTON... ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS 1006 AM CST WED JAN 23 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST THURSDAY... * WIND CHILL VALUES OF 20 TO 25 DEGREES BELOW ZERO TONIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ ZT WEATHER.GOV/LACROSSE
363 WWUS43 KARX 232117 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 317 PM CST WED JAN 23 2013 ...EXPECT BITTER COLD WIND CHILLS TONIGHT AND THURSDAY MORNING... .WIND CHILL VALUES OF 20 TO 25 BELOW ZERO WILL OCCUR ACROSS MUCH OF THE REGION TONIGHT INTO THURSDAY MORNING. SUSTAINED NORTHWEST WINDS OF 10 TO 20 MPH WITH HIGHER GUSTS THIS EVENING WILL COMBINE WITH TEMPERATURES IN THE SINGLE DIGITS ABOVE AND BELOW ZERO TO CREATE THE BITTER COLD WIND CHILLS. DURING THE OVERNIGHT HOURS INTO THURSDAY MORNING...THE WINDS WILL NOT BE A STRONG BUT WITH TEMPERATURES IN THE SINGLE DIGITS TO TEENS BELOW ZERO...THE BITTER COLD WIND CHILLS WILL CONTINUE. IAZ010-011-029-030-MNZ096-240530- /O.EXA.KARX.WC.Y.0003.130124T0200Z-130124T1500Z/ WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-HOUSTON- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN 317 PM CST WED JAN 23 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST THURSDAY. * WIND CHILL VALUES OF 20 TO 25 DEGREES BELOW ZERO WILL OCCUR TONIGHT AND THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ017-029-032>034- 240530- /O.CON.KARX.WC.Y.0003.130124T0200Z-130124T1500Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA- MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...CHARLES CITY...NEW HAMPTON... ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS 317 PM CST WED JAN 23 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST THURSDAY... * WIND CHILL VALUES OF 20 TO 25 DEGREES BELOW ZERO WILL OCCUR TONIGHT AND THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ 04 WEATHER.GOV/LACROSSE
767 WWUS43 KARX 240125 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 725 PM CST WED JAN 23 2013 ...BITTER COLD WIND CHILLS TONIGHT AND THURSDAY MORNING... .WIND CHILL VALUES OF 20 TO 25 BELOW ZERO WILL OCCUR ACROSS MUCH OF THE REGION TONIGHT INTO THURSDAY MORNING. SUSTAINED NORTHWEST WINDS OF 10 TO 20 MPH WITH HIGHER GUSTS THIS EVENING WILL COMBINE WITH TEMPERATURES IN THE SINGLE DIGITS ABOVE AND BELOW ZERO TO CREATE THE BITTER COLD. THE WINDS WILL BE LIGHTER OVERNIGHT...BUT WITH TEMPERATURES IN THE SINGLE DIGITS TO TEENS BELOW ZERO...THE VERY COLD WIND CHILLS WILL CONTINUE. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-240930- /O.CON.KARX.WC.Y.0003.130124T0200Z-130124T1500Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS 725 PM CST WED JAN 23 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... * WIND CHILL VALUES OF 20 TO 25 DEGREES BELOW ZERO TONIGHT AND THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ RIECK WEATHER.GOV/LACROSSE
896 WWUS43 KARX 240453 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1053 PM CST WED JAN 23 2013 ...BITTER COLD WIND CHILLS INTO THURSDAY MORNING... .WIND CHILL VALUES OF 20 TO 25 BELOW ZERO WILL OCCUR ACROSS MUCH OF THE REGION INTO THURSDAY MORNING. DESPITE A GRADUAL DECREASE IN THE WINDS OVERNIGHT...TEMPERATURES FALLING INTO SINGLE DIGITS TO TEENS BELOW ZERO WILL CONTINUE THESE BITTER COLD CONDITIONS. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-241300- /O.CON.KARX.WC.Y.0003.000000T0000Z-130124T1500Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS 1053 PM CST WED JAN 23 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... * WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ RIECK WEATHER.GOV/LACROSSE
345 WWUS43 KARX 240946 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 346 AM CST THU JAN 24 2013 ...LOW WIND CHILLS THIS MORNING WITH ACCUMULATING SNOW TONIGHT... .WIND CHILLS HAVE DROPPED DOWN INTO THE 20 TO 25 DEGREES BELOW ZERO RANGE THIS MORNING AND WILL LIKELY REMAIN AT THAT LEVEL THROUGH MID MORNING BEFORE TEMPERATURES START TO CLIMB AS THE SUN RISES. THEN...SNOW WILL DEVELOP OVERNIGHT INTO FRIDAY MORNING WITH 3 TO 5 INCHES OF ACCUMULATION EXPECTED ACROSS NORTH CENTRAL WISCONSIN IN TAYLOR AND CLARK COUNTIES. THE HEAVIER SNOWS APPEARS TO BE MOST LIKELY TO OCCUR BETWEEN MIDNIGHT AND 6AM ACROSS THESE COUNTIES. THE TIMING OF THIS SNOW FALLING EARLY FRIDAY MORNING WILL LEAD TO SLIPPERY CONDITIONS FROM SNOW COVERED ROADS FOR THE FRIDAY MORNING COMMUTE. WIZ017-029-241800- /O.NEW.KARX.WW.Y.0001.130125T0600Z-130125T1800Z/ /O.CON.KARX.WC.Y.0003.000000T0000Z-130124T1500Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 346 AM CST THU JAN 24 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY. * WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO ARE EXPECTED THROUGH 9 AM. * SNOW WILL BEGIN TO FALL AROUND MIDNIGHT AND LAST INTO FRIDAY MORNING. THE HIGHER SNOW RATES ARE EXPECTED TO OCCUR BETWEEN MIDNIGHT AND 6AM. * 3 TO 5 INCHES OF ACCUMULATION IS EXPECTED BY FRIDAY MORNING. * SNOW COVERED ROADS WILL LEAD TO SLIPPERY DRIVING CONDITIONS FOR THE MORNING COMMUTE FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034- 241500- /O.CON.KARX.WC.Y.0003.000000T0000Z-130124T1500Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN... BLACK RIVER FALLS 346 AM CST THU JAN 24 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO ARE EXPECTED THROUGH 9 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ HALBACH WEATHER.GOV/LACROSSE
783 WWUS43 KARX 241211 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 611 AM CST THU JAN 24 2013 ...ACCUMULATING SNOW TONIGHT... .WIND CHILLS HAVE INCREASED ABOVE THE 20 DEGREES BELOW ZERO THRESHOLD THIS MORNING AND WILL CONTINUE TO IMPROVE THROUGH THE MORNING WITH WINDS REMAINING LIGHT. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN CANCELLED. FOR TONIGHT INTO TOMORROW...SNOW WILL DEVELOP WITH 3 TO 5 INCHES OF ACCUMULATION EXPECTED ACROSS NORTH CENTRAL WISCONSIN IN TAYLOR AND CLARK COUNTIES. THE HEAVIER SNOWS APPEARS TO BE MOST LIKELY TO OCCUR BETWEEN MIDNIGHT AND 6AM ACROSS THESE COUNTIES. THE TIMING OF THIS SNOW FALLING EARLY FRIDAY MORNING WILL LEAD TO SLIPPERY CONDITIONS FROM SNOW COVERED ROADS FOR THE FRIDAY MORNING COMMUTE. WIZ017-029-242015- /O.CAN.KARX.WC.Y.0003.000000T0000Z-130124T1500Z/ /O.CON.KARX.WW.Y.0001.130125T0600Z-130125T1800Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 611 AM CST THU JAN 24 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE WIND CHILL ADVISORY. * WIND CHILLS HAVE INCREASED TO BE ABOVE 20 DEGREES BELOW ZERO AND CONTINUE TO IMPROVE THROUGH THE REST OF THE MORNING. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN CANCELLED. * SNOW WILL BEGIN TO FALL AROUND MIDNIGHT AND LAST INTO FRIDAY MORNING. THE HIGHER SNOW RATES ARE EXPECTED TO OCCUR BETWEEN MIDNIGHT AND 6AM. * 3 TO 5 INCHES OF ACCUMULATION IS EXPECTED BY FRIDAY MORNING. * SNOW COVERED ROADS WILL LEAD TO SLIPPERY DRIVING CONDITIONS FOR THE MORNING COMMUTE FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034- 241315- /O.CAN.KARX.WC.Y.0003.000000T0000Z-130124T1500Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN... BLACK RIVER FALLS 611 AM CST THU JAN 24 2013 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILLS HAVE INCREASED TO BE ABOVE 20 DEGREES BELOW ZERO AND CONTINUE TO IMPROVE THROUGH THE REST OF THE MORNING. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$ HALBACH WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 3:16 AM CST, 12 minutes earlier.
Area forecast discussion, Jan 23, 3:16 AM CST, 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED ISSUANCE TIME
NATIONAL WEATHER SERVICE LA CROSSE WI
316 AM CST WED JAN 23 2013
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
316 AM CST WED JAN 23 2013
THERE ARE SEVERAL AREAS OF CONCERNS THROUGH THE SHORT TERM. FIRST
DEALS WITH LIGHT SNOW ACROSS SOUTHEAST MN...NORTHEAST IA AND FAR
SOUTHWEST WI TODAY. SECONDLY...WIND CHILLS THIS EVENING THROUGH
THURSDAY MORNING...AND FINALLY...LIKELIHOOD OF ACCUMULATING SNOW
THURSDAY NIGHT INTO FRIDAY.
WATER VAPOR RAP 500MB ANALYSIS SHOWS WELL ESTABLISHED SOUTHERN
EXTENSION OF THE POLAR VORTEX ACROSS THE AREA WITH NORTHWEST FLOW
BRINGING IN A SHORTWAVE TROUGH CURRENTLY EXTENDING FROM NORTHWEST WI
INTO NORTHWEST IA. 850-700MB WAA/ISENTROPIC LIFT PER THE RAP WAS
PRODUCING A BAND OF MOSTLY 7-10SM FLURRIES WITH POCKETS OF 4/5SM -SN
EXTENDING FROM SOUTHWEST MN INTO NORTH CENTRAL IA.
NAM SEEMS THE ODD MODEL OUT WITH THE SYSTEM COMING THROUGH THU N/FRI
WITH ITS FARTHER NORTH SOLUTION...AND PRETTY MUCH DISCOUNTED FOR
NOW. THE GFS/EC/GEM REMAIN IN PRETTY GOOD AGREEMENT AND THEREFORE
USING A CONSENSUS OF THESE MODELS.
FOR TODAY...MODELS CONTINUE TO SHOW GOOD 850-700MB WAA AND WEAK
270-280K WEAK ISENTROPIC UPGLIDE FROM SOUTHEAST MN INTO FAR
SOUTHWEST WI THROUGH THIS MORNING...SHIFTING SOUTHEAST OF THE AREA
BY AFTERNOON. BUMPED POPS INTO CATEGORICAL RANGE BASED ON THIS
FOCUSED FORCING SIGNAL SOUTH OF A LINE FROM DODGE CENTER AND
ROCHESTER MN THROUGH BOSCOBEL WI WHERE UP TO A HALF INCH OF SNOWFALL
IS POSSIBLE. FOR THIS AFTERNOON...COLD AIR ADVECTION BEHIND THE
SHORTWAVE TROUGH AND FAIRLY STEEP LOW LEVEL LAPSE RATES MAY LEAD TO
SOME FLURRY ACTIVITY ACROSS THE ENTIRE AREA. OTHERWISE...
TEMPERATURES WILL BE A BIT MILDER //RELATIVELY SPEAKING// TODAY WITH
HIGHS IN THE 10 TO 23 DEGREE RANGE. NORTHWEST WINDS WILL ALSO BE ON
THE INCREASE THIS AFTERNOON BEHIND THE WAVE.
BRISK NORTHWEST WINDS EXPECTED TO CONTINUE INTO THIS EVENING AS
TEMPERATURES START THE DOWNWARD TUMBLE INTO THE SINGLE DIGITS BELOW
ZERO RANGE ACROSS THE NORTHWEST PORTION OF THE FORECAST AREA. LOW
TEMPERATURES TONIGHT EXPECTED TO BOTTOM OUT IN THE MINUS 5 TO MINUS 10
DEGREE RANGE NORTHWEST OF A LINE FROM MEDFORD WI/BLACK RIVER
FALLS...THROUGH WINONA TO PRESTON MN AND OELWEIN IA WITH WIND CHILL
VALUES DIPPING INT THE 20-25 DEGREE RANGE. THEREFORE...WILL BE GOING
WITH A WIND CHILL ADVISORY FROM 8 PM THIS EVENING THROUGH 9 AM
THURSDAY FOR AREAS NORTHWEST OF THIS LINE.
ATTENTION THEN TURNS TO A FAIRLY VIGOROUS MID-LEVEL SHORTWAVE
TROUGH/SURFACE LOW DROPPING SOUTHEAST OUT OF ALBERTA CANADA INTO THE
DAKOTAS BY THURSDAY AFTERNOON...AND ACROSS CENTRAL WISCONSIN BY
FRIDAY MORNING. MODELS CONTINUE TO SHOWING FAIRLY STRONG N-S WING OF
850-700MB WAA/ISENTROPIC LIFT INTO THE AREA THURSDAY NIGHT AHEAD OF
THE WAVE INTO OUR AREA. THIS SIGNAL HAS BEEN INCREASING IN
CONSISTENCY FRO THE LIKELIHOOD OF SOME ACCUMULATING SNOW FOR THE
AREA. RIGHT NOW...IT APPEARS ANYWHERE FROM 1 TO 3 INCHES LOOKS
PRETTY LIKELY WITH THE HIGHER-END AMOUNTS ALONG AND NORTH OF THE
I-94 CORRIDOR. OTHERWISE...LOOKING FOR HIGHS ON THURSDAY IN THE
TEENS AND LOWS THURSDAY NIGHT IN THE SINGLE DIGITS TO TEENS ABOVE
ZERO.
SOME LINGERING DEFORMATION SNOW LOOKS LIKELY MAINLY THROUGH FRIDAY
MORNING AS THE LOW DIVES INTO LOWER MICHIGAN WITH PERHAPS AN
ADDITIONAL HALF TO ONE INCH POSSIBLE. SKIES CLEAR FRIDAY NIGHT WITH
LOWS DROPPING OFF INTO THE SINGLE DIGITS BELOW TO SINGLE DIGITS
ABOVE ZERO AS HIGH PRESSURE BUILDS IN FROM THE DAKOTAS.
.LONG TERM...SATURDAY THROUGH TUESDAY
316 AM CST WED JAN 23 2013
23.00Z GFS/ECMWF IN FAIRLY DECENT AGREEMENT THROUGH THE LONG TERM
PERIOD. HIGH PRESSURE HOLDS ACROSS THE AREA ON SATURDAY FOR MOSTLY
SUNNY SKIES WITH HIGHS EXPECTED TO TOP OFF IN THE TEENS. HIGH
PRESSURE MOVES OFF TO THE EAST SATURDAY NIGHT WITH WAA KICKING IN
AHEAD OF A MID LEVEL TROUGH EJECTING OUT OF THE INTERMOUNTAIN WEST.
THIS SPREADS CLOUD AND A SLIGHT CHANCE OF SNOW INTO THE AREA WEST OF
THE MISSISSIPPI RIVER. FOR SUNDAY THROUGH TUESDAY...LOW PRESSURE
GETS ORGANIZED ON THE LEESIDE OF THE CENTRAL ROCKIES/HIGH PLAINS.
THIS PUTS THE AREA IN BROAD AREA OF ISENTROPIC LIFT/WAA FOR A CHANCE
OF SNOW SUNDAY/SUNDAY NIGHT AND SNOW POSSIBLY MIXING WITH RAIN
MONDAY/TUESDAY DURING THE DAY AS TEMPERATURES WARM INTO THE
MIDDLE/UPPER 30S. WILL HAVE TO MONITOR THIS SYSTEM CLOSELY AS IT HAS
THE POTENTIAL OF BECOMING A FAIRLY STRONG SYSTEM WITH A GOOD AMOUNT
OF PRECIPITATION POSSIBLE.
&&
.AVIATION...
1115 PM CST TUE JAN 22 2013
CLOUDS WILL CONTINUE TO INCREASE AND LOWER OVERNIGHT...AHEAD OF
AN APPROACHING UPPER LEVEL SHORTWAVE TROUGH. EXPECT MVFR CIGS FOR
MOST OF WED MORNING. WHILE NOT OVERLY DYNAMIC...ENOUGH LIFT TO
PRODUCE AN AREA OF -SN THAT WILL IMPACT KRST. KLSE LOOKS TO BE ON
THE NORTHERN FRINGE. BUFKIT SOUNDINGS SUGGEST THE VERTICAL PROFILE
WOULD FAVOR DENDRITES...WHICH WOULD HELP LOWER VSBYS. LIGHT...FLUFFY
ACCUMS UP TO 1/2 INCH AT KRST ARE POSSIBLE. AN ASSOCIATED
SFC FRONT WILL SLIDE IN FOR MID/LATE MORNING...SWINGING WINDS TO THE
NORTHWEST. EXPECT SOME GUSTINESS POST THE FRONT...WHICH WOULD
CONTINUE INTO THE MID EVENING HOURS. SKIES SHOULD GRADUALLY CLEAR
WEST TO EAST WED EVENING.
A SFC HIGH WILL BUILD IN BY 15Z THU...WITH LIGHT WINDS AND VFR
CONDITIONS FOR THE BETTER PART OF THE DAY.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
316 AM CST WED JAN 23 2013
WI...WIND CHILL ADVISORY FROM 8 PM THIS EVENING TO 9 AM CST THURSDAY
FOR WIZ017-029-032>034.
MN...WIND CHILL ADVISORY FROM 8 PM THIS EVENING TO 9 AM CST THURSDAY
FOR MNZ079-086>088-094-095.
IA...WIND CHILL ADVISORY FROM 8 PM THIS EVENING TO 9 AM CST THURSDAY
FOR IAZ008-009-018-019.
&&
SHORT TERM...DAS
LONG TERM....DAS
AVIATION.....RIECKHazardous weather outlook, Jan 22, 12:14 PM CST, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1214 PM CST TUE JAN 22 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-231200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1214 PM CST TUE JAN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ACCUMULATING SNOW LOOKS POSSIBLE FOR THURSDAY NIGHT INTO FRIDAY ACROSS THE REGION. HOWEVER...IT REMAINS TOO EARLY AT THIS POINT TO DETERMINE EXACTLY WHERE AND HOW MUCH WILL FALL. .SPOTTER INFORMATION STATEMENT... NO ACTION NECESSARY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. HALBACH/DB
Nearby
Wind Chill Advisories in Iowa, 2013Wind Chill Advisories in Minnesota, 2013Wind Chill Advisories in Wisconsin, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.